Emotional Issues, Is it MS caused?

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Emotional Issues, Is it MS caused?

Postby LiquidSkin » Wed Jun 18, 2008 2:37 am

I seemed to get very emotional, very easy. I mean before I was on Betaseron, and the Dx of MS I wasnt that emotional.
I cry very easy, I mean very easy I could be thinking about something sad, and tears come out. I get angried just as easy. I feel like Im a ping pong ball.
Is it MS? Or Just Stress from the Dx, Will it go away?
User avatar
LiquidSkin
Family Member
 
Posts: 40
Joined: Thu Feb 28, 2008 4:00 pm
Location: Watertown, NY

Postby Artifishual » Wed Jun 18, 2008 6:01 am

LS ,hope it gets better for you,
but I think its different for everyone. I have spells were I am very emotional( sad or happy or pissed). For me it runs in cycles. I'll be in a upbeat mood for a awhile and then some little something will set me off. It can go either way sad to the point of tears or angry to the point were I want to act out.
The emotions I go through are usually short lived but definetly a side effect of ms I think. Before I was very stolid. After my dx I finally put it together that it was the ms. There are times when something stirs me to the point of tears ,but this is usually when I start thinking about ms and the effects that it has on me and my family life, maybe something in a movie or looking at a picture of my son, stuff like that. I have never been a crier, when I was a small child I was kicked in the stomach by a horse. It literally sent me flying, I never shed a tear. When my grandmother died when I was 17 I never cried a tear, not because I didn't love her it was just that I delt w/ things of this sort a different way. Now when I even think about the death of one of my family members I have to be careful because the tears will start.
I hope this helps. I am no expert on ms and i'm sure someone w/ more smarts on the subject will post something better. This is just my take on how my emotions are effected by ms. There is really nothing wrong w/ a good cry everynow and then. I think it helps to relieve some of the strain this terrible shit puts on you. Take it easy , arti
Artifishual
Family Elder
 
Posts: 646
Joined: Sun Mar 09, 2008 4:00 pm

Postby MrsGeorge » Wed Jun 18, 2008 6:04 am

My neuro wouldn't put me on some of the medications because beta interferons can cause or exacerbate depression. It could be your meds, depending on what you're on. I hope you feel better soon tho.
User avatar
MrsGeorge
Family Elder
 
Posts: 334
Joined: Mon Dec 10, 2007 4:00 pm

Postby Loobie » Wed Jun 18, 2008 7:37 am

There is also a 'condition' (the name escapes me) with MS that causes "inappropriate outbursts of laughter and crying". I haven't experienced it, but I distinctly remember somebody on here providing a link and that's how I found out about it. Sorry I can't be more specific. I'm also like Arti too. Just thinking about my beautiful family and the shit they are thinking about and are going to have to deal with: that always brings the tears close. To sum mine up, it's all real close to the surface right now and doesn't take much to get it out.
User avatar
Loobie
Family Elder
 
Posts: 2196
Joined: Mon Sep 11, 2006 3:00 pm
Location: Dayton, Ohio USA

Postby Rita » Wed Jun 18, 2008 7:42 am

It's name is "emotional lability", and it's very common in MS patients.
User avatar
Rita
Family Member
 
Posts: 58
Joined: Sat Nov 27, 2004 4:00 pm

Postby Loobie » Wed Jun 18, 2008 9:25 am

That's it! Thanks Rita.
User avatar
Loobie
Family Elder
 
Posts: 2196
Joined: Mon Sep 11, 2006 3:00 pm
Location: Dayton, Ohio USA

Postby jimmylegs » Wed Jun 18, 2008 10:22 am

is it lability or liability?
jimmylegs
Volunteer Moderator
 
Posts: 8944
Joined: Sat Mar 11, 2006 4:00 pm

Postby Loobie » Wed Jun 18, 2008 10:30 am

It's lability.
User avatar
Loobie
Family Elder
 
Posts: 2196
Joined: Mon Sep 11, 2006 3:00 pm
Location: Dayton, Ohio USA

Postby jimmylegs » Wed Jun 18, 2008 10:44 am

hmm. opposite of stable. i don't think i've experienced this.

my family is dealing with cancer issues, so i don't feel priority one.
jimmylegs
Volunteer Moderator
 
Posts: 8944
Joined: Sat Mar 11, 2006 4:00 pm

Postby Loobie » Wed Jun 18, 2008 1:18 pm

It's also called pseudobulbar effect or Inappropriate Emotional Expression Disorder (IEED). Lot's of names!
User avatar
Loobie
Family Elder
 
Posts: 2196
Joined: Mon Sep 11, 2006 3:00 pm
Location: Dayton, Ohio USA

Postby jimmylegs » Wed Jun 18, 2008 3:08 pm

inappropriate?!?!
jimmylegs
Volunteer Moderator
 
Posts: 8944
Joined: Sat Mar 11, 2006 4:00 pm

Postby Loobie » Wed Jun 18, 2008 4:23 pm

Yea, those are the other two tags they put on it on Wikipedia. Apparently if you have it you burst out laughing at completely innapropriate times, like funerals or something :lol: .
User avatar
Loobie
Family Elder
 
Posts: 2196
Joined: Mon Sep 11, 2006 3:00 pm
Location: Dayton, Ohio USA

Postby cheerleader » Wed Jun 18, 2008 5:24 pm

Hey LS...
sorry you find yourself in this situation. Please look into side effects for Betaseron, and talk this over with your neuro. You mention you didn't feel this way BEFORE your MS diagnosis and Betaseron treatment...so this could very well be a side effect-
"Mental disorders have been observed in patients using Betaseron.
Symptoms included depression, anxiety, emotional lability (mood swings), depersonalization, suicide attempts, and confusion."
http://www.drugs.com/betaseron.html

My husband had signs of depression and anxiety for years before his MS diagnosis and beginning Copaxone, so we knew his was pre-existing. Sounds like this is all new and scary for you.
Wishing you health and stability-
AC
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5017
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

.

Postby Lyon » Wed Jun 18, 2008 7:41 pm

.
Last edited by Lyon on Mon Nov 28, 2011 2:29 pm, edited 1 time in total.
Lyon
Family Elder
 
Posts: 6063
Joined: Wed May 03, 2006 3:00 pm

Postby DIM » Wed Jun 18, 2008 11:02 pm

You may probably have to check your DHEA levels as they are close releated with depression and anxiety while gym training helps you fight those negative emotions!
User avatar
DIM
Family Elder
 
Posts: 384
Joined: Thu Feb 28, 2008 4:00 pm
Location: GREECE

Next

Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: mmpetunia


Contact us | Terms of Service